It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Joe -

First of all, I am so very sorry about your wife. Losing a person you love...seeing them get worse and worse...is soul-destroying. There are really no words I could offer, other than I know your sorrow must be great.

I feel you must be a very strong person to deal with these two issues together....suffering an overwhelming grief ...and tapering off a drug like Oxycontin. Even if you were forced to do so, because of supplies having run out....you still get my "strong" award for getting through this.

I am no oxy expert. But, because I am offered my cousin's extra pills (she's a legitimare pain management client, with many surgeries the past few years. And, some months she is prescribed Vicodin...othes, Oxycontins)--I have become addicted to them. At the moment it is the oxys she is on (40 mgs)--and I have just not had the strength to say "no" to her offers each month (I have a bad lower back--but certainly don't need oxycontin!!!) She is happy to share them...and she gave me enough to take two 40 mg oxys a day--something that I am not at all proud of...and I take just enough to keep the horrible withdrawals symptoms and depression at bay. (When she is prescribed the Vics, instead, I take between 4 and 6 750 mgs a day.) But--this Board thread is YOUR story not mine--so--enough about myself and my own lack of will. :rolleyes:

Re. your tapering: You are doing a great tapering job. The one thing that I can tell you is that many's the month where I'm down to just about nothing...and I "prepare" for it, much as you do....taper. My body is not happy about that...but it adjusts. (And, hopefully, soon, I will go the rest of way...down to nothing!) But, I have been told that you cannot cut a 20 mg in half because of the dangers of rapid entry into your bloodstream--cutting them up intensifies the power of the drug. But you say you chew most of them? (And I have been guilty of that.) In that case...if you're going to chew a 20 mg (not a good thing!)...you might as well cut it in half to get two 10 mgs!

Here is where my ignorance about this drug stops me from offering any decent advice. But, there will be others on this Board who will read your message and can help you. I'm just able, mainly, to console you and let you know that you are no alone in your addiction. (And I am still wondering how the heck I got to this point!!! I don't feel in a "happy fog" from them--they just serve to stop withdrawal at this point. And I would never "up" the dose.) So, I am constantly thinking about just stopping...and just as constantly... unable to face it!!

Does your doctor know about your addiction? If so, there are drugs (non-opiate) like Clonidine that can greatly lessen the effects of withdrawal. You won't be the first person who turned to drugs when they were losing a loved one....and the drugs became so available. So...if you don't want to battle these physical symptoms by yourself..and with no medical aids...you may want to discuss all this with your doctor. Do you have a good relationship with him/her? I have not yet hinted [I]anything[/I] to my doctors....

Again, I am so sorry for the loss of your wife...and just wanted you to know that this is a very caring Board--and you are not alone. :-)

Lynn

PS Please don't ever feel too "chicken" to share both your ups and downs--and your successes and failures. I am not on the board as often as others, but you will be surrounded by many people who understand your problem..and want to help you through it.





All times are GMT -7. The time now is 10:41 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!